View Full Version : need help fine tuning meds
08-26-2007, 03:23 PM
Hello, I am new to this board and hope I can get some help. I was diagnosed with PD 5 years ago. It was quite manageable until just recentlly and I have taken a turn for the worse, feeling worn out and tired after any type of physical activity, also my walking has been reduced to a slow and short choppy gait. This all becomes more problematic at the end of a doseage cycle. I really don't have any real problem with being dyskinitic. Just overall lack of energy and unable to get moving comfortably. My doctor has me on a current doseage of: 7:00am (1) stalevo 50mg. (1) sinament 50/200mg. (1) Amantadine 100mg. (1) Vitamin E 400 (1) Vitamin B6 100mg. I take the same pills at 11:00am, then at 3:00pm I take the same pills except he has me take just half of the sinament 50/200. My last dose is at 7:00pm and I just take (1) 50/200 sinament. I have an appointment later this week and want to see if we can't get me tuned up better, lol. I hope to get some feedback from others with the same problems. I am getting frustrated at all the off time and feeling lousy. Any help will be greatly appreciated. Trying to keep positive!
08-26-2007, 03:57 PM
hi and welcome. i have been dxd for 20+ years and have run the gamits on meds.
most important.. keep a medication journal. document when you take your meds, what you are feeling when you take them, and what you feel 1 hour afterwards. this helps determine what is symptom and what is side effect from meds.
ask your neuro if you can go on sinemet 25/100 instead of 50/200. even possibly a cr dose. cr has 75% of the levadopa in it and is time released. in my opinion you are on a very high dose of sinemet. but, this needs to be monitored by your doc. are you seeing a movement disorder specialist?
amantadine can cause anxiety and restlessness. this may contribute to the gait problem. there is a liquid amantadine which is an easier way to take less of it.
are you sleeping alright? relaxation is vital. try to make your place of sleep as peaceful as possible.
hang in there.. keep close tabs on meds. monitor and do research. get yourself familiar with your body and everything it does. keep notes..
08-26-2007, 08:12 PM
I am currently seeing a neurologist specializing in Parkisnon's You are right in keeping a written journal on how things are going. I try to keep on schedule with my doseages but sometime miss the schedule given to me. Not sure what a cr dose is however, thanks for the input. Hope to be feelling better soon. thanks.
08-26-2007, 09:14 PM
cr = controlled release
It just means that the levodopa goes into your system gradually, versus all at once, which is the case of the non-cr version of sinemet.
08-27-2007, 09:49 AM
Cougfan, I reckon that you have maintained a rather stable medication schedule and your recent experience may probably attributable to declining effects of the drug itself - which according to some researches, happens after 3 to 5 years of administration. And you may need other complimentary drug to prolong the effectiveness of sinemet, say the neuro patch.
08-27-2007, 03:13 PM
just a post script to something harley said: note what happens "one hour later". if you eat something it takes an hour for it to the max affect on your blood sugar levels which in turn affects how well your meds work. (it just gets more complex everytime you turn around!!!!)
I would agree about journaling and keeping records. most don't amount to anything , but if your looking for answers, look for patterns. Then don"t forget to take your little notebook with you to the Dr.'s appointment. :)
08-27-2007, 05:52 PM
cougfan - which cougs? WSU? :)
vBulletin® v3.8.9, Copyright ©2000-2017, vBulletin Solutions, Inc.